I was diagnosed with Crohn's 9 years ago. I have been taking Asacol (5-ASA) and Imuran (Azathioprine). Last february I was hospitalized for the first time and was put on prednisone. I am still on prednisone and my body won't let me get off of it. My doctor wants me to start Humira, but I am scared. I don't like reading about the side effects and things that can happen when on that drug. Does anyone have any experience with this drug (Humira)? I would really appreciate it. Thank you so much.
Humira is an anti-inflammatory monoclonal antibody directed against TNF. Well, every drug including prednisone would have side effects and so does humira. Without a detailed evaluation, I would not be the best judge if this would be the most suitable drug in the situation; though it could be given a short period of trial to see how well you do on it. You may also like to get a second opinion from another gastroenterologist before making a change in the treatment plan.
Hope this is useful.
I was put on Remicade last year and my body became resistant to it. I started breaking out in rashes and my mouth would blister, it's a lot better than it sounds, I swear.
But I started Humira in December. For the first month and I half I was moody and tired all the time. I felt so hungry and I ended up gaining about 60lbs, apparently most of it was water from the prednisone. Everything has precautions, but I think if you're doctor is willing to try it, it's worth it. I think it's a lot better then prednisone since the weight and insecurities don't play a factor as much.
You also have to remember that Humira may not be the cure all medication. I still get random flare ups from stress and food and then I end up bleeding for a couple weeks. I have a doctors appt, coming up to see if I can increase the dose, but I doubt they will let me.
Have you tied taking Curcumin? It's a natural anti-inflammatory. It's amazing! It helped me so much. You just buy it at a health food store or something like that.
But seriously talk to your doctor about it, if you have anymore questions, feel free to ask! :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.